ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Remark on factorials that are products of factorials

Bhat, KG and Ramachandran, K (2010) Remark on factorials that are products of factorials. In: Mathematical Notes, 88 (3-4). pp. 317-320.

[img] PDF
Remark.pdf - Published Version
Restricted to Registered users only

Download (501Kb) | Request a copy
Official URL: http://www.springerlink.com/content/511hx5t27p1110...

Abstract

In a paper published in 1993, Erdos proved that if n! = a! b!, where 1 < a a parts per thousand currency sign b, then the difference between n and b does not exceed 5 log log n for large enough n. In the present paper, we improve this upper bound to ((1 + epsilon)/ log 2) log log n and generalize it to the equation a (1)!a (2)! ... a (k) ! = n!. In a recent paper, F. Luca proved that n - b = 1 for large enough n provided that the ABC-hypothesis holds.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Keywords: factorial; product of factorials; Stirling's formula; prime factor
Department/Centre: Others
Date Deposited: 14 Dec 2010 10:17
Last Modified: 14 Dec 2010 10:17
URI: http://eprints.iisc.ernet.in/id/eprint/34448

Actions (login required)

View Item View Item